Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 182, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 26, 2006, 8:26 PM EDT for Halifax County, Warren County, North Carolina. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2006, 8:26 PM EDT (00:26 UTC)
- Expired
- May 26, 2006, 9:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
Counties Halifax County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:45 PM EDT | TSTM WND DMG | Arcola, NC | TREES REPORTED DOWN IN ARCOLA. |
| May 26, 8:45 PM EDT | TSTM WND DMG | Enfield, NC | SEVERAL REPORTS OF TREES DOWN. CITY OF ENFIELD WITHOUT POWER. |
| May 26, 8:45 PM EDT | HAIL 1 | Scotland Neck, NC | |
| May 26, 8:50 PM EDT | TSTM WND DMG | 8 W Scotland Neck, NC | A DEPUTY SHERIFF REPORTED AT LEAST 20 TREES DOWN ALONG DOUGLAS HILL FARM ROAD BETWEEN THIRTEEN BRIDGES ROAD AND BARNHILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:12 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 790 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 270028
SVRRAH
NCC083-185-270100-
/O.NEW.KRAH.SV.W.0182.060527T0026Z-060527T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
826 PM EDT FRI MAY 26 2006
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN WARREN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 900 PM EDT
* AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR ARCOLA...OR ABOUT 15 MILES NORTHEAST OF
LOUISBURG...MOVING EAST AT 35 MPH. PENNY SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. THIS STORM WILL LIKELY
MERGE INTO A LINE OF SEVERE STORMS AND AFFECT HALIFAX COUNTY.
* LOCATIONS IMPACTED INCLUDE...
GLENVIEW...
ENFIELD...
ARCOLA...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3609 7755 3610 7760 3615 7769 3614 7783
3616 7791 3619 7794 3618 7798 3630 7816
3641 7800 3626 7756 3613 7735 3606 7748
$$
BADGETT1 follow-up statement
000
WWUS52 KRAH 270052
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
851 PM EDT FRI MAY 26 2006
NCC083-185-270100-
/O.CON.KRAH.SV.W.0182.000000T0000Z-060527T0100Z/
HALIFAX NC-WARREN NC-
851 PM EDT FRI MAY 26 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHEASTERN WARREN AND SOUTHERN HALIFAX COUNTIES...
AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR SCOTLAND NECK...OR ABOUT 15 MILES SOUTHEAST OF
HALIFAX...MOVING NORTHEAST AT 35 MPH. ANOTHER SEVERE STORM WAS
LOCATED JUST NORTHWEST OF ENFIELD. THIS STORM HAS A HISTORY OF WIND
DAMAGE.
THE SEVERE THUNDERSTORMS WILL AFFECT THE SOUTH HALF OF HALIFAX
COUNTY THROUGH 9 PM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3609 7755 3610 7760 3615 7769 3614 7783
3616 7791 3619 7794 3618 7798 3630 7816
3641 7800 3626 7756 3613 7735 3606 7748
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:50 PM EDT, 6 hours 36 minutes earlier.
Area forecast discussion, May 26, 1:50 PM EDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 150 PM EDT FRI MAY 26 2006 .SHORT TERM /TONIGHT THROUGH MONDAY/... CONVECTION JUST BEGINNING TO FIRE AS CONVECTIVE TEMPS HAVE BEEN REACHED. EXPECT CONVECTION TO GAIN MOMENTUM AS THE UPPER TROF APPROACHES AND LIKELY POPS LOOK GOOD THROUGH AROUND 00Z IN THE WEST...04Z IN THE EAST. OTHERWISE...PARTLY CLOUDY TO CLEAR BY MORNING AS LOW LEVEL FLOW VEERS...ADVECTING IN DRIER AIR BEHIND THE SURFACE TROF. SATURDAY...DRY NORTHWEST FLOW TOMORROW...ANY AFTERNOON CONVECTION WILL REMAIN WELL EAST OF THE CWFA IN THE VICINITY OF A LINGERING TROF/SEA BREEZE ZONE NEAR THE COAST. THIS COOL AIR ADVECTION WILL BE OFFSET BY THE BUILDING RIDGE ALOFT WITH LOW LEVEL THICKNESSES HINTING AT FULL SUN TEMPS IN THE MID 90S. AS SUCH...WILL TREND TOWARDS THE HIGH SIDE OF GUIDANCE TEMPS...88-92. CONTINUED DRY SUNDAY AND MONDAY AS THE TROF IS SUPPRESSED SOUTH AS HIGH PRESSURE BUILDS IN WITH UPPER RIDGE SETTLING OVER THE EAST COAST. A BIT OF RELIEF FROM THE HEAT WITH NORTHEAST FLOW... ESPECIALLY IN THE NORTHEAST QUADRANT OF THE CWFA. STILL MID AND UPPER 80S SUNDAY...MAINLY MID 80S MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... SURFACE HIGH PRESSURE OFF IN THE ATLANTIC WITH WEAK TROUGH EXPECTED TO APPROACH THE AREA THURSDAY NIGHT. WITH THE TROUGHS PARENT LOW FAR TO THE NORTH AND TIMING OF ANY SYSTEM QUITE FLUID THIS FAR OUT IN TIME... WILL CONTINUE A DRY FORECAST. MINIMAL RISK FOR AFTERNOON CONVECTION. TEMPERATURES IN GENERAL CONTINUE ABOUT FIVE DEGREES ABOVE NORMAL. && .AVIATION... MORE SUN THAN CLOUDS AT 18Z WITH SPOTTY SHOWERS PRODUCING TRACE AMOUNTS OF RAIN. SLIGHTLY BETTER DYNAMICS TODAY THAN THURSDAY BUT SIGNIFICANT DOWNSLOPE WINDS MAY BE INHIBITING CONVECTION. AREAL COVERAGE OF CONVECTION MID TO LATE AFTERNOON STILL EXPECTED TO BE MORE THAN THURSDAY... WHICH IS NOT SAYING MUCH. SOUTHWEST WINDS LIGHTEN AND BECOME MORE WEST AFTER DARK...SHIFTING TO NORTHWEST AFTER SUNRISE SATURDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MLM LONG TERM...RLH AVIATION...RLH
Hazardous weather outlook, May 26, 4:29 AM EDT, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 429 AM EDT FRI MAY 26 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-270830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 429 AM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL APPROACH THE AREA FROM THE NORTHWEST TODAY. AS WINDS ALOFT INCREASE... AND AS DAYTIME HEATING CAUSES THE ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP. THESE STORMS ARE LIKELY TO INCREASE AS THEY MOVE TOWARD THE EAST-SOUTHEAST INTO THE PIEDMONT... AND MAY ORGANIZE INTO CLUSTERS OR LINES OF STRONG TO SEVERE STORMS AS THEY MOVE FROM THE PIEDMONT INTO THE SANDHILLS AND COASTAL PLAIN. THE MAIN THREATS ARE EXPECTED TO BE FROM DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL OF NICKEL SIZE OR GREATER. THE RISK OF SEVERE STORMS WILL BE GREATEST BETWEEN 1 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS AFTERNOON... CONTINUING THROUGH MID EVENING. GIH
In the hours before
Special weather statement, May 26, 5:11 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 511 PM EDT FRI MAY 26 2006 NCZ038-039-262215- DAVIDSON-RANDOLPH- 511 PM EDT FRI MAY 26 2006 ...STRONG THUNDERSTORMS WILL MOVE EAST INTO DAVIDSON AND WESTERN RANDOLPH COUNTIES THROUGH 615 PM EDT... AT 511 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR SALISBURY... OR ABOUT 10 MILES WEST OF HIGH ROCK LAKE... MOVING EAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS THROUGH 615 PM.... INCLUDE...HIGH ROCK LAKE... LEXINGTON...GORDONTOWN...THOMASVILLE...TRINITY. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. BOATERS SHOULD SEEK SAFE HARBOR. TAKE SHELTER INDOORS WHEN THE SKY DARKENS TO THE WEST. BADGETT
Local storm report, May 26, 5:49 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 6 SW LEXINGTON 35.75N 80.33W
05/26/2006 E0.75 INCH DAVIDSON NC PUBLIC
PENNY SIZED HAIL AND AT LEAST ONE TREE REPORTED DOWN IN
CHURCHLAND.
&&
MWSSpecial weather statement, May 26, 6:02 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 602 PM EDT FRI MAY 26 2006 NCZ078-262230- WAYNE- 602 PM EDT FRI MAY 26 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN WAYNE COUNTY THROUGH 630 PM EDT... AT 602 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MOUNT OLIVE...MOVING EAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...SEVEN SPRINGS. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREE LIMBS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. WSS
Local storm report, May 26, 7:04 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
704 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL WINSTON-SALEM 36.10N 80.26W
05/26/2006 E0.75 INCH FORSYTH NC PUBLIC
PENNY SIZED HAIL REPORTED NEAR THE INTERSECTION OF
HIGHWAY 52 AND WEST CLEMMONSVILLE ROAD.
0635 PM HAIL 1 SE WINSTON-SALEM 36.09N 80.25W
05/26/2006 E0.75 INCH FORSYTH NC LAW ENFORCEMENT
PENNY SIZED HAIL REPORTED IN SOUTHEAST WINSTON SALEM.
&&
MWSLocal storm report, May 26, 7:07 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
707 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL GREENSBORO 36.08N 79.83W
05/26/2006 E1.00 INCH GUILFORD NC LAW ENFORCEMENT
QUARTER SIZED HAIL REPORTED IN GREENSBORO.
&&
DBISpecial weather statement, May 26, 7:58 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 758 PM EDT FRI MAY 26 2006 NCZ041-042-270030- JOHNSTON-WAKE- 758 PM EDT FRI MAY 26 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 830 PM EDT... AT 758 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER COATS CROSSROADS...OR ABOUT 13 MILES WEST OF SMITHFIELD...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...CLAYTON... FLOWERS...EMIT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREE BRANCHES. WSS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:01 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville | 29 min |
| May 26, 8:09 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 36 min |
| May 26, 8:20 PM EDT | Severe Thunderstorm Warning | RAH | Scotland | 25 min |
| May 26, 8:22 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 23 min |
| May 26, 8:31 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 29 min |
| May 26, 8:40 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 35 min |
| May 26, 8:43 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 47 min |
| May 26, 9:02 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 28 min |
| May 26, 9:11 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 34 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.